MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZT17HN85ZSZ147NZ
Medical Device Problem Codes Material Integrity Problem (2978); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
It was reported that there was a split in the foam of the cuff.This occurred after the bivona tracheostomy tube was re-processed for the first time.The tube was only a month old at the time of the incident.An emergent tracheostomy change was performed.No further complications were reported.
 
Additional Manufacturer Narrative
One 8.5mm custom tts foam cuff tracheostomy (trach) tube was returned for analysis.On arrival the silicone cuff that covered the foam was noted to be ripped/torn; exposing the foam underneath.The cuff was assessed under magnification; no manufacturing defects visible under magnification.The cuff was removed and the wall thickness was measured using thickness gage.The cuff thickness measurements were all within specification.Based on the evidence, the complaint is confirmed.However, the root cause is unknown.

Brand Name
BIVONA TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7737069
Report Number3012307300-2018-03214
Device Sequence Number920652
Product Code JOH
UDI-Device Identifier15019517121674
UDI-Public15019517121674
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue NumberZT17HN85ZSZ147NZ
Device Lot NumberDS016034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer09/17/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;